TITLE

A single interval based classifier

AUTHOR(S)
Kim, Heeyoung; Huo, Xiaoming; Shi, Jianjun
PUB. DATE
May 2014
SOURCE
Annals of Operations Research;May2014, Vol. 216 Issue 1, p307
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
In many applications, it is desirable to build a classifier that is bounded within an interval. Our motivating example is rooted in monitoring in a stamping process. A novel approach is proposed and examined in this paper. Our method consists of three stages: (1) A baseline of each class is estimated via convex optimization; (2) An 'optimal interval' that maximizes the difference among the baselines is identified; (3) A classifier that is based on the 'optimal interval' is constructed. We analyze the implementation strategy and properties of the derived algorithm. The derived classifier is named an interval based classifier (IBC) and can be computed via a low-order-of-complexity algorithm. Comparing to existing state-of-the-art classifiers, we illustrate the advantages of our approach. To showcase its usage in applications, we apply the IBC to a set of tonnage curves from stamping processes, and observed superior performance. This method can help identifying faulty situations in manufacturing. The computational steps of IBC take advantage of operations-research methodology. IBC can serve as a general data mining tool, when the features are based on single intervals.
ACCESSION #
95093334

 

Related Articles

  • Spatial Numerical Range of Operators on Weighted Hardy Spaces. Abdollahi, Abdolaziz; Heydari, Mohammad Taghi // International Journal of Mathematics & Mathematical Sciences;2011, p1 

    We consider the spatial numerical range of operators on weighted Hardy spaces and give conditions for closedness of numerical range of compact operators. We also prove that the spatial numerical range of finite rank operators on weighted Hardy spaces is star shaped; though, in general, it does...

  • Convex Location Problems on Tree Networks. Dearing, P. M.; Francis, R. L.; Lowe, T. J. // Operations Research;Jul/Aug76, Vol. 24 Issue 4, p628 

    This paper studies problems of finding optimal facility locations on an imbedding of a finite, undirected network having positive arc lengths. We establish that a large class of such problems is convex, in a well defined sense, for all choices of the data if and only if the network is a tree. A...

  • Semi-B-Preinvex Functions. LONG, X. J.; PENG, J. W. // Journal of Optimization Theory & Applications;Nov2006, Vol. 131 Issue 2, p301 

    In this note, a class of functions, called semi-B-preinvex function, which are a generalization of the semipreinvex functions and the B-vex functions, is introduced. Examples are given to show that there exist functions which are semi-B-preinvex functions, but are neither semipreinvex nor B-vex....

  • Roughly B-invex programming problems. Emam, Tarek // Calcolo;Jun2011, Vol. 48 Issue 2, p173 

    In this paper, a new class of functions, called roughly B-invex functions, and generalized roughly B-invex functions are defined. We discuss some their properties and obtain sufficient optimality criteria for nonlinear programming problems involving these functions.

  • An outcome space approach for generalized convex multiplicative programs. Oliveira, R�bia M.; Ferreira, Paulo A. V. // Journal of Global Optimization;May2010, Vol. 47 Issue 1, p107 

    This paper addresses the problem of minimizing an arbitrary finite sum of products of two convex functions over a convex set. Nonconvex problems in this form constitute a class of generalized convex multiplicative problems. Convex analysis results allow to reformulate the problem as an...

  • Exact, Continuous Boundary Crossings Out of Convex Sets in RN. BRIDGES, DOUGLAS; POPA, GABRIELA // Quarterly Journal of Mathematics;Dec2003, Vol. 54 Issue 4, p391 

    The existence of the unique point at which a line segment crosses out of a located convex set in RN is proved constructively, and the continuity of the resulting mapping is investigated.

  • Exact Formulae for Coderivatives of Normal Cone Mappings to Perturbed Polyhedral Convex Sets. Huy, N.; Yao, J.-C. // Journal of Optimization Theory & Applications;Apr2013, Vol. 157 Issue 1, p25 

    In this paper, without using any regularity assumptions, we derive a new exact formula for computing the Fréchet coderivative and an exact formula for the Mordukhovich coderivative of normal cone mappings to perturbed polyhedral convex sets. Our development establishes generalizations and...

  • Minimum recession-compatible subsets of closed convex sets. He, Yiran; Sun, Jie // Journal of Global Optimization;Feb2012, Vol. 52 Issue 2, p253 

    A subset B of a closed convex set A is recession-compatible with respect to A if A can be expressed as the Minkowski sum of B and the recession cone of A. We show that if A contains no line, then there exists a recession-compatible subset of A that is minimal with respect to set inclusion. The...

  • Approximation algorithm for a class of global optimization problems. Locatelli, Marco // Journal of Global Optimization;Jan2013, Vol. 55 Issue 1, p13 

    In this paper we develop and derive the computational cost of an $${\varepsilon}$$ -approximation algorithm for a class of global optimization problems, where a suitably defined composition of some ratio functions is minimized over a convex set. The result extends a previous one about a class of...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics